Homotopy theory of monoids and derived localization

Chuang, Joseph and Holstein, Julian and Lazarev, Andrey (2021) Homotopy theory of monoids and derived localization. Journal of Homotopy and Related Structures, 16 (2). pp. 175-189. ISSN 2193-8407

Text (HomotopyTheoryOfMonoidsV3)
HomotopyTheoryOfMonoidsV3.pdf - Accepted Version
Available under License Creative Commons Attribution-NonCommercial.

Download (138kB)


We use derived localization of the bar and nerve constructions to provide simple proofs of a number of results in algebraic topology, both known and new. This includes a recent generalization of Adams’s cobar-construction to the non-simply connected case, and a new algebraic model for the homotopy theory of connected topological spaces as an ∞-category of discrete monoids.

Item Type:
Journal Article
Journal or Publication Title:
Journal of Homotopy and Related Structures
Uncontrolled Keywords:
ID Code:
Deposited By:
Deposited On:
29 Jan 2021 21:15
Last Modified:
22 Nov 2022 09:52